Existence of positive solutions of \(p\)-Laplacian difference equations. (English) Zbl 1125.39007

Using a fixed point theorem, the authors give conditions for the existence of at least two positive solutions for boundary value problem \(\Delta u(0) = u(T+2) = 0\) of the \(p\)-Laplacian difference equation
\[ \Delta [\phi_p(\Delta u(t-1))] + a(t)f(u(t)) = 0, \quad t \in \{1,\dots, T+1\}, \]
where \(\phi_p(s) = | s| ^{p-2}s, \;p > 1,\) the function \(f: \mathbb R^+ \to\mathbb R^+\) is continuous and \(a(t)\) is a positive valued function defined on \(\{1,\dots, T+1\}.\)


39A11 Stability of difference equations (MSC2000)
39A12 Discrete version of topics in analysis
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
Full Text: DOI


[1] He, Z., On the existence of positive solutions of \(p\)-Laplacian difference equations, J. comput. appl. math., 161, 193-201, (2003) · Zbl 1041.39002
[2] Agarwal, R.P.; Henderson, J., Positive solutions and nonlinear eigenvalue problems for third-order difference equations, Comput. math. appl., 36, 10-12, 347-355, (1998) · Zbl 0933.39003
[3] Agarwal, R.P.; O’Regan,, D., A fixed-point approach for nonlinear discrete boundary value problem, Comput. math. appl., 36, 10-12, 115-121, (1998) · Zbl 0933.39004
[4] Cabada, A., Extremal solutions for the difference \(\phi\)-Laplacian problem with nonlinear functional boundary conditions, Comput. math. appl., 42, 593-601, (2001) · Zbl 1001.39006
[5] Cabada, A.; Otero-Espinar, V., Existence and comparison results for difference \(\phi\)-Laplacian boundary value problem with lower and upper solutions in reverse order, J. math. anal. appl., 267, 501-521, (2002) · Zbl 0995.39003
[6] Leggett, R.; Williams, L., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana univ. math. J., 28, 673-688, (1979) · Zbl 0421.47033
[7] Avery, R.I.; Henderson, J., Two positive fixed points of nonlinear operators on ordered Banach spaces, Comm. appl. nonlinear anal., 8, 27-36, (2001) · Zbl 1014.47025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.